Alert archive / Kansas / Flash Flood Warnings in 2025

Flash Flood Warning 19, NWS Topeka, KS

June 3, 2025Coffey County, Kansas

NWS Topeka, KS issued this flash flood warning at Jun 3, 2025, 5:31 PM CDT for Coffey County, Kansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2025, 5:31 PM CDT (22:31 UTC)
Expired
Jun 3, 2025, 9:21 PM CDT
In force
4 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

County Coffey County, KS

The radar

The Topeka radar (KTWX), 100 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 8:10 PM CDTRAIN 5.05Burlington, KSStorm total.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

480 
WGUS53 KTOP 032231
FFWTOP
KSC031-040230-
/O.NEW.KTOP.FF.W.0019.250603T2231Z-250604T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Topeka KS
531 PM CDT Tue Jun 3 2025

The National Weather Service in Topeka has issued a

* Flash Flood Warning for...
  Central Coffey County in east central Kansas...

* Until 930 PM CDT.

* At 530 PM CDT, trained weather spotters reported thunderstorms 
  producing heavy rain in Rock Creek rising rapidly causing flooding 
  to several homes. Between 4 and 5 inches of rain have fallen. 
  Additional rainfall amounts of 0.5 to 1 inch are possible in the 
  warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Trained spotters reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Burlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3816 9578 3823 9578 3823 9569 3815 9569

FLASH FLOOD...OBSERVED

$$

BD
1 follow-up statement
927 
WGUS73 KTOP 040221
FFSTOP

Flash Flood Statement
National Weather Service Topeka KS
921 PM CDT Tue Jun 3 2025

KSC031-040231-
/O.CAN.KTOP.FF.W.0019.000000T0000Z-250604T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coffey KS-
921 PM CDT Tue Jun 3 2025

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL COFFEY COUNTY...

The heavy rain has ended. The Flash Flood Warning for central Coffey 
County will be allowed to expire. However, a county-wide Flood 
Warning remains in effect until 2 AM. Please continue to heed 
remaining road closures.

A Flood Watch remains in effect until 700 AM CDT Wednesday for 
portions of east central and northeast Kansas.

&&

LAT...LON 3816 9578 3823 9578 3823 9569 3815 9569

$$

CP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:09 PM CDT, 3 hours 22 minutes earlier. Its key messages:

  • Heavy rain and flooding continue across portions of central and eastern Kansas through this evening.
  • More showers and storms Thursday into Friday and again around Saturday night.
Area forecast discussion, Jun 3, 2:09 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
209 PM CDT Tue Jun 3 2025

.KEY MESSAGES...

- Heavy rain and flooding continue across portions of central
  and eastern Kansas through this evening.

- More showers and storms Thursday into Friday and again around
  Saturday night.

&&

.DISCUSSION...
Issued at 153 PM CDT Tue Jun 3 2025

Heavy rain and flooding continue this afternoon across portions
of eastern Kansas. The cold front is currently just northwest of
Topeka and is slowly moving southeast. Ahead of the front,
strong forcing and moisture advection is leading to repeated
rounds of thunderstorms. These thunderstorms are very efficient
rain producers with up to around three inch-an-hour rainfall
rates. Widespread flooding is ongoing from Wichita up through
Kansas City. Several more hours of rain is expected across areas
that already received upwards of 5-7 inches of rain today
(south and east of the Turnpike). The front will finally exit
the area around 7 pm tonight.

A reprieve from the rain is in store for tomorrow with a cool
and dry day. However, this break will be short-lived. Another
round of rain is expected to develop across the central Plains
Thursday into Friday. A more diffuse pattern is expected for
this round compared to the well organized and strongly forced
system we experienced today. But with PWATs still near the
climatological max for this time of year given the continued
Gulf moisture transport, we could see heavy rain once again.
Model guidance varies greatly in timing, location and amount of
rain given the more weakly forced nature of this event, but
around an of rain is possible across portions of central and
eastern Kansas Thursday into Friday. Cooler temperatures (70s to
low 80s) will prevail through the rest of the week.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1208 PM CDT Tue Jun 3 2025

MVFR at all TAF sites through this evening in rain and
thunderstorms. Heavy rain and thunderstorms will continue over
the next several hours at all terminals. A cold front is slowly
progressing southeast across the area. As the front passes
(early this afternoon), thunderstorm chances decrease.
Later this evening rain will come to an end and give way to VFR
conditions.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Wednesday morning for KSZ011-KSZ012-KSZ023-
KSZ024-KSZ026-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-
KSZ058-KSZ059.

&&

DISCUSSION...Jones
AVIATION...Jones
Hazardous weather outlook, Jun 3, 2:22 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
222 PM CDT Tue Jun 3 2025

KSZ011-012-023-024-026-037>040-054>056-058-059-041930-
Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Morris-Wabaunsee-Shawnee-
Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
222 PM CDT Tue Jun 3 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

This Hazardous Weather Outlook is for east central Kansas and
northeast Kansas.

.DAY ONE...This afternoon and tonight.

Thunderstorms, with very heavy rain, continue through the evening
for portions of eastern Kansas. Flooding is the main threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER MESSAGE

Weather spotters are encouraged to relay reports of hail, damaging
wind, tornadoes and flooding.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

KSZ008>010-020>022-034>036-041930-
Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson-Geary-
222 PM CDT Tue Jun 3 2025

This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER MESSAGE

Weather spotters are encouraged to relay reports of hail, damaging
wind, tornadoes and flooding.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

In the hours before

Local storm report, Jun 3, 2:16 PM CDT, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
216 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     Rain             7 NE Admire             38.70N 96.00W
06/03/2025  M3.50 Inch       Lyon               KS   Trained Spotter

            So far today.

&&
Local storm report, Jun 3, 2:41 PM CDT, 2 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
241 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     Tstm Wnd Dmg     Wellsville              38.72N 95.08W
06/03/2025                   Franklin           KS   Emergency Mngr

            Power pole down.

&&

AJ
Local storm report, Jun 3, 2:45 PM CDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
245 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     Flash Flood      3 SW Tecumseh           39.01N 95.62W
06/03/2025                   Shawnee            KS   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

&&

AJ
Local storm report, Jun 3, 3:26 PM CDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
326 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     Flash Flood      1 W Burlington          38.19N 95.76W
06/03/2025                   Coffey             KS   Trained Spotter

            Water covering roadways in west Burlington.

&&

Flanagan
Local storm report, Jun 3, 3:34 PM CDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
334 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Flash Flood      Emporia                 38.40N 96.18W
06/03/2025                   Lyon               KS   Emergency Mngr

            Numerous roads closed across the Lyon
            County, including roads that rarely flood.

&&

Flanagan
Local storm report, Jun 3, 5:22 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
522 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     Flash Flood      Burlington              38.19N 95.75W
06/03/2025                   Coffey             KS   Trained Spotter

            Storm Spotter in Burlington reports that
            Rock Creek is overflowing into several
            homes.

&&

wg

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 11:31 PM CDTSpecial Weather StatementTOPPottawatomie29 min
Jun 2, 11:35 PM CDTSpecial Weather StatementTOPWashington40 min
Jun 2, 11:59 PM CDTSpecial Weather StatementTOPPottawatomie31 min
Jun 3, 12:39 AM CDTSpecial Weather StatementTOPShawnee21 min
Jun 3, 1:04 AM CDTSpecial Weather StatementTOPShawnee26 min
Jun 3, 2:27 AM CDTSpecial Weather StatementTOPOttawa48 min
Jun 3, 6:17 AM CDTSpecial Weather StatementTOPLyon43 min
Jun 3, 7:37 AM CDTAreal Flood AdvisoryTOPCoffey, Lyon, Osage3 hr
Jun 3, 8:12 AM CDTAreal Flood AdvisoryTOPAnderson, Coffey, Franklin, Osage3 hr
Jun 3, 9:05 AM CDTFlash Flood WarningTOPAnderson10 hr
Jun 3, 9:14 AM CDTRiver Flood WarningTOPOsage23 hr
Jun 3, 9:14 AM CDTRiver Flood WarningTOPFranklin59 hr
Jun 3, 9:14 AM CDTRiver Flood WarningTOPLyon, Osage25 hr
Jun 3, 9:14 AM CDTRiver Flood WarningTOPFranklin, Osage50 hr
Jun 3, 10:04 AM CDTSpecial Weather StatementTOPLyon26 min
Jun 3, 10:06 AM CDTRiver Flood WarningTOPAnderson40 hr
Jun 3, 10:16 AM CDTFlash Flood WarningTOPLyon6 hr
Jun 3, 12:01 PM CDTSpecial Weather StatementTOPLyon29 min
Jun 3, 12:08 PM CDTRiver Flood WarningTOPFranklin53 hr
Jun 3, 12:08 PM CDTRiver Flood WarningTOPLyon8 days
Jun 3, 12:22 PM CDTFlash Flood WarningTOPCoffey, Osage4 hr
Jun 3, 12:27 PM CDTSpecial Weather StatementTOPOsage33 min
Jun 3, 12:36 PM CDTFlash Flood WarningTOPOsage, Shawnee2 hr
Jun 3, 12:44 PM CDTAreal Flood AdvisoryTOPDouglas, Franklin, Jefferson3 hr
Jun 3, 1:21 PM CDTSpecial Weather StatementTOPFranklin24 min
Jun 3, 1:28 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin32 min
Jun 3, 2:12 PM CDTRiver Flood WarningTOPShawnee12 hr
Jun 3, 2:12 PM CDTRiver Flood WarningTOPCoffey19 hr
Jun 3, 2:56 PM CDTAreal Flood WarningTOPOsage, Shawnee2 hr
Jun 3, 3:48 PM CDTAreal Flood WarningTOPLyon17 hr
Jun 3, 4:10 PM CDTRiver Flood WarningTOPLyon5 days
Jun 3, 4:10 PM CDTRiver Flood WarningTOPLyon34 hr
Jun 3, 4:10 PM CDTRiver Flood WarningTOPLyon18 hr
Jun 3, 4:46 PM CDTAreal Flood WarningTOPCoffey, Osage16 hr
Jun 3, 6:43 PM CDTAreal Flood WarningTOPAnderson19 hr

Nearby

Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.